MAUDE Adverse Event Report: HALYARD - IRVINE ON-Q* PAIN RELIEF SYSTEM WITH SELECT-A-FLOW*, 600 ML, 2-14 ML/HR; ELASTOMERIC - SAF

HALYARD - IRVINE ON-Q* PAIN RELIEF SYSTEM WITH SELECT-A-FLOW*, 600 ML, 2-14 ML/HR; ELASTOMERIC - SAF
Model Number CB6004
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dizziness (2194); No Code Available (3191)
Date of Event 05/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 23-may-2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This (b)(4).
 
Event or Problem Description
Fill volume: unknown.Flow rate: 6 ml/hr.Procedure: rotator cuff/slap repair cathplace: neck - next to jugular.It was reported that a patient experienced a reaction associated with the use of an elastomeric homepump.It was noted that the pump was paralyzing the patient¿s lungs and diaphragm.It had to be removed so the patient could breathe while in the emergency room (er) for about 7 hours.The patient was admitted due to breathing issues, dizziness, drowsiness, and other unspecified reasons.Additional information received on 09-may-2018 stated that the patient started feeling signs and symptoms of shortness of breath on (b)(6) 2018, thursday evening.The patient thought it was some type of allergy, so he used nasocort for relief, and felt better afterward.The next morning on (b)(6) 2018, when the patient was changing the ice on the machine hooked to his arm, he experienced shortness of breath again.He called his doctor who instructed him to go to the er to remove the catheter and discontinue usage of the pump since the nerve block may have paralyzed his lungs.In the er, a chest x-ray was performed and showed that the patient¿s larynx was paralyzed, and his diaphragm was lifted.Three electrocardiograms were performed, a series of x-rays, and a treatment to provide breathing aid were conducted for the patient.After the pump was discontinued, the patient's symptoms subsided and is currently in stable condition.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.The device history record for the reported lot number was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.All information reasonably known as of (b)(6) 2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.
 
Additional Manufacturer Narrative
Avanos medical received the pump partially full.The sample pump was evaluated and it was concluded that fast flow was not observed for the pump.During the flow accuracy test, the pump was below specification.However, during pressure pot testing, the (select-a-flow) saf was within specifications.According with the use review, due to the patient having an interscalene nerve block, phrenic nerve damage paralysis, which studies show is common, may have played a part of the patient's symptoms of difficulty breathing.However, this can not be confirmed.The root cause is deemed to be unknown.All information reasonably known as of (b)(6) 2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.

Common Device Name
ELASTOMERIC - SAF
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key7550556
Report Number2026095-2018-00060
Device Sequence Number217437
Product Code MEB
UDI-Device Identifier30680651134760
UDI-Public30680651134760
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/15/2020
Device Model NumberCB6004
Device Catalogue Number101347600
Device Lot Number0202880149
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/09/2018
Supplement Date Received by Manufacturer06/05/2018
09/21/2018
Initial Report FDA Received Date05/29/2018
Supplement Report FDA Received Date06/29/2018
10/12/2018
Patient Sequence Number1